MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T505C
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fistula (1862); Regurgitation, Valvular (2335)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that following the implant of this bioprosthetic valve, transesophageal echocardiogram (tee) revealed an annular fistula to the right atrium.Bypass was re-initiated and the valve was explanted and replaced.A pericardial patch to the aortic annulus and the right atrial septal wall was placed.The electrocardiogram (ecg) showed complete heart block (chb) resolved with temporary pacing.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that 3 days post valve implant a permanent pacemaker was implanted for complete heart block (chb).The physician also reported the annular fistula was completely a consequence of one of the annular sutures pulling through when the valve was secured, resulting in a very small tear at the subannular/annular level with direct communication into the right atrium, and was a surgical technical issue independent of the prosthesis.The physician reported the patient had an otherwise uncomplicated course and full recovery after surgery.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6951963
Report Number2025587-2017-01847
Device Sequence Number683031
Product Code LWR
UDI-Device Identifier00643169594326
UDI-Public00643169594326
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberT505C
Device Catalogue NumberT505C227
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight66